MAUDE Adverse Event Report: COVIDIEN ANG WNG 21G BCS W/LUER ADPTR; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

COVIDIEN ANG WNG 21G BCS W/LUER ADPTR; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 8881225299
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that their standard 21g butterfly needles were temporarily replaced with the monoject blood collection 21g x 3/4".With this particular model they have noticed it can come unsheathed very easily and may cause a needle stick.The customer stated that they pulled out a kit to do a blood draw on a patient and noticed the plastic that covered the needle pulled the sheath and safe tied the needle before they could do anything with it.They brought this issue to the charge nurse at the time and when they examined the product they felt this would be a very easy way for someone to accidentally poke themselves.The customer stated that no one was hurt by this product but they felt the need to report it before someone did.The customer also stated that the vacutainer attachment falls off from the needle / tubing.All product was pulled and will not be used.Additional information received from the initial reporter on 18-jan-2021 stated that when they went to pull off the clear plastic that covers the needle, it would engage the safety mechanism and the needle would disengage.They could manually push the needle back so that they were able to use the product but this posed a safety risk around the product.Also, the attachment with the gray rubber that protected the needle would fall off the tubing after being removed from the package enabling a break in sterile technique.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Two used and 28 new samples were received at the manufacturing site for evaluation.Upon evaluation of the samples, the reported issue could not be confirmed.There were no issues observed with the samples.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
ANG WNG 21G BCS W/LUER ADPTR
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11193284
Report Number1282497-2021-09850
Device Sequence Number3700812
Product Code FOZ
UDI-Device Identifier10884521013353
UDI-Public10884521013353
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881225299
Device Catalogue Number8881225299
Device Lot Number182640265
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date04/13/2021
Patient Sequence Number1